Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-601-3889 Email We'll Call You: Contact Us

What Do Doctors Check for During Ketamine Overdose Treatment?

Ketamine overdose is an extremely dangerous condition, but unfortunately, it is one many ketamine abusers experience. Because the drug causes such intense side effects when taken in high doses, an individual should be brought to the hospital immediately if they seem that they may be suffering from a possible an overdose. But what do doctors check for during ketamine overdose treatment?

Signs of an Overdose

Doctors will look for these signs in order to determine whether the individual is in fact in an overdose situation:

Ketamine Overdose Treatment

Ketamine overdose patients need to be monitored closely and are treated on a case-by-case basis.

  • Atypical, strange or erratic behavior
  • Psychosis
  • Hallucinations
  • Paranoia
  • Confusion
  • Drowsiness
  • Unconsciousness
  • Vomiting
  • Nausea
  • Diarrhea
  • Seizures

When a person begins to exhibit these symptoms, an overdose is already a likely result, and the doctors caring for the individual will need to watch them for signs or symptoms of a worsening condition. There is no official antidote to treat ketamine overdose like there is for opioids and certain other drugs, so the person will need to be monitored closely and their symptoms will be treated on a case-by-case basis.

They may be given benzodiazepines to help with their seizures, but this is a medicine that can only be prescribed by a doctor. In addition, the individual may also be given this medication if the psychotic effects of the drug are making them dangerous to themselves or others.

Respiratory Depression

This is one of the most dangerous side effects of ketamine, and according to the Center for Substance Abuse Research, it often occurs when “high doses” of the drug are abused. If the individual shows signs of respiratory depression, they should be brought to the hospital immediately, as this can quickly become worse and lead to brain damage and death. Doctors may need to give the individual medications that can improve their breathing, or the individual may need to be put on a respirator if they cannot breathe on their own. Either way, they will need immediate attention.

How is Ketamine Overdose Treated?

Crime or Trauma

It is possible that a person may hurt themselves due to the erratic behavior often caused by ketamine, and it is important for doctors caring for someone in an overdose situation to look for these issues. In addition, according to the US Department of Justice, “Sexual predators reportedly have used ketamine to incapacitate their intended victims.” Doctors should look for evidence that a person may have been hurt by someone who gave them the drug as well.

Even if another individual did not give the person the drug, the individual may still have been hurt or victimized by someone while they were under the influence of ketamine. The drug causes a person to feel numb, helpless, and not in tune with themselves, in addition to experiencing impaired vision, balance problems, and a number of other issues that people may attempt to take advantage of.

Seek Ketamine Treatment Now

If you have been experiencing problems with ketamine abuse, call 800-601-3889. We can help you find a treatment center where you can begin to heal from the effects of this dangerous drug. If you know someone you think has overdosed on the drug, it is important to call 911 right away. Once they are stable and the effects of the drug have subsided, this individual can find help beginning their addiction treatment regimen as well.

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares
Share This